Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Getting Diarrhea When You're Hiv Positive

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care...
Ask the Experts

Soft Stools and Diarrhea for years on treatment

Hi all:I know this topic has been discussed before, but I thought I might get some fresh opinions from others with the same issue. I know it's not a great topic but I'm at wits end.I've been hiv+ for 7 years and started Atripla within 2 months of...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...For some patients the tenofovir in Truvada can cause chronic low grade loose stools so another possibility is a switch to Epzicom if HLA B5701 negative. Improving fiber in diet and regular use of active culture Read more »

diarrhea and HIV meds

I've been struggling with IBS/loose stools for a couple weeks now. I'm slowly getting back to normal, I hope. In the interim, I've noticed my Norvir isn't being absorbed. (I'm taking Truvada/Reyataz/Norvir, CD4 is 486) When this happens, should I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...helpful such as taking with meals, calcium supplements, fiber supplements, macrobiotics or active yougurt, and numerous anti-diarrheal agents). If Norvir absorption still in question consider switch to non-PI based regimen (such as efavirenz or... Read more »

hiv meds and diarrhea

Dear Dr. Young,Which hiv regiment(s) are least likely to cause diarrhea for a treatment naive person. I tend to have a lot of diarrhea and don't want hiv meds to add to this problem. Thank you very much.
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...treatments, it's the protease inhibitor regimens, particularly when used with ritonavir boosting, that result in greater rates of diarrhea, compared with NNRTI-based treatments.The key thing about selecting treatments is to balance several... Read more »

side effects of aids?

I have a friend of mine that has been very sexually active the past several years and has been doing drugs. Her daughter has come to me and told me that she is having severe loose bowels. So much so that her mother is losing control even while out...
Cade Fields-Gardner M.S., R.D.

Response from Cade Fields-Gardner M.S., R.D.

The Cutting Edge
...Without a diagnosis of HIV infection, it is less likely that AIDS is involved. Loose bowel movements or diarrhea are such general problems that there could be a wide variety of factors involved. It is likely that something so Read more »
Articles
AIDS InfoNet

Telling Others You're HIV Positive

...Are the Issues? General Guidelines Special Situations Getting Help What Are the Issues? When you test positive for HIV, it can be difficult to know who to tell about it, and how to tell them. Telling others can be good because: ... Read more »
The Well Project

Side Effects of HIV Drugs

...over-the-counter medications, or prescription drugs and have these treatments on hand, especially for common side effects like diarrhea and nausea Ask when you should get medical attention for a side effect Let your health care provider know... Read more »
AIDS InfoNet

Depression and HIV

...called SSRIs . They can cause loss of sexual desire and function, lack of appetite, headache, insomnia, fatigue, upset stomach, diarrhea, and restlessness or anxiety. The tricyclics have more side effects than the SSRIs. They can also cause... Read more »
Project Inform

Making Decisions About Therapies

...start or switch to a new anti-HIV therapy will experience some side effects or symptoms. These may include headache, nausea, diarrhea and tension. Often these types of effects go away within four to six weeks. It's unclear how much of these types... Read more »
Connect With Others

Suspected hiv notice coming.

Posted by diego47, 2 Replies
...Turns out my appendix was to blame and it was taken out. Fast forward to December 19th, during all this time I still keep having loose bowel movements and now I'm having night sweats and and my neck is sore but my lymph nodes are not swollen. I... Read more »

I've had EVERY symptom related to HIV so depressed

Posted by Anonymous, 21 Replies
...i'm scared to death to get tested to find out that I'm HIV positive. I've had white tongue, swollen lymph nodes in my throat, diarrhea, abnormal abdominal problems, night sweats, extreme fatigue, the list goes on. I started seeing this guy and... Read more »

Bowel Issues (Sorry, not a nice topic)

Posted by Sprite1, 6 Replies
...the symptoms at least I've not had diarrhea" only to wake up early the next morning and going to the bathroom to have a very loose stool. My bathroom habits have changed though. I used to be regular, always one fairly large solid stool about six... Read more »

Updated question

Posted by kev2006, 3 Replies
...not find anything so far. I've tested antibody (Elisa) negative again at 10 months. Is THIS enough to he sure regardless of my loose bowel movements and my new habit of sweating rather a lot on a night ? The sweating happens regardless of if I am... Read more »